Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 129, NWS Fort Worth, TX

May 1, 2004Henderson County, Navarro County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 1, 2004, 1:58 AM CDT for Henderson County, Navarro County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2004, 1:58 AM CDT (06:58 UTC)
Expired
May 1, 2004, 3:00 AM CDT
In force
62 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Henderson County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 134 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 12:50 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2126 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WUUS54 KFWD 010658
SVRFTW
TXC213-349-010800-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
157 AM CDT SAT MAY 1 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NAVARRO COUNTY IN NORTH CENTRAL TEXAS
  HENDERSON COUNTY IN NORTHEAST TEXAS

* UNTIL 300 AM CDT

* AT 157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER KERENS...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MALAKOFF AROUND 210 AM CDT
  ATHENS AROUND 225 AM CDT
  CHANDLER AROUND 255 AM CDT

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3213 9635 3197 9625 3218 9549 3235 9548
          3235 9580

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:15 AM CDT, 43 minutes earlier.

Area forecast discussion, May 1, 1:15 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
115 AM CDT SAT MAY 01 2004

.UPDATE...
THE THREAT OF HEAVY RAIN HAS SHIFTED MORE TO THE SOUTHEAST...SO HAVE
REMOVED THE FLOOD WATCH FROM THE NORTHWESTERN ZONES. HAVE ALSO
ADJUSTED POPS/QPFS FOR 06-12Z PERIOD...AND REMOVED SEVERE
THUNDERSTORM WATCH 138...AND ADDED THE NEW SEVERE THUNDERSTORM
WATCH 139.  #58

&&

.PREV DISCUSSION...
1027 PM CDT FRI APR 30 2004
SEVERAL CLUSTERS OF SEVERE STORMS CONTINUE TO MOVE ACROSS NORTH
TEXAS THIS EVENING. EXPECT THE ACTIVITY TO CONTINUE ALONG AND AHEAD
OF THE SLOWLY ADVANCING COLD FRONT...WITH ONLY A GRADUAL DECREASE IN
INTENSITY EXPECTED AFTER MIDNIGHT.

FLOOD WATCH AREA LOOKS GOOD BASED ON CURRENT TRENDS. WITH DEWPOINTS
IN THE UPPER 60S AND LOWER 70S IN MOST AREAS AHEAD OF THE COLD FRONT
AND A RELATIVELY SLOW EASTWARD MOVEMENT TO CONVECTION...THE THREAT
OF FLOODING WILL CONTINUE OVERNIGHT.

UPDATED ZONES HAVE BEEN SENT. MAINLY MADE SOME MINOR CHANGES TO
FIRST PERIOD TO ACCOUNT FOR CURRENT ACTIVITY AND CURRENT
HEADLINES.   09

311 PM FRIDAY
SEVERE WEATHER...IN THE WEST AT THE PRESENT TIME...WILL SPREAD EAST
ACROSS THE CWA TONIGHT...AND TURN INTO A HEAVY RAIN EVENT.  FLOOD
WATCH ISSUED FOR THE NORTHWESTERN TWO THIRDS OF NORTH TEXAS FOR
TONIGHT AS HEAVY RAINS WILL COVER AREAS ALREADY SATURATED FROM LAST
WEEKS RAINS.  THE RAINS WILL END SATURDAY OVER ALL BUT THE SOUTHEAST
AFTER A COLD FRONTAL PASSAGE. THIS IS A COLD AIRMASS FOR EARLY MAY
AND TEMPS WILL BE IN THE 40S BY SUNDAY MORNING OVER MOST OF NORTH
TEXAS. TEMPS WILL BEGIN TO RISE WITH THE NEW WEEK AS HIGH PRESSURE
BUILDS AND THE ATMOSPHERE DRIES.  THE REMAINDER OF THE WEEK SHOULD
BE RAIN FREE WITH MORE SEASONAL TEMPERATURES.

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 700 AM CDT SATURDAY FOR ZONES TXZ093>095...
TXZ103>107...TXZ118>123...TXZ130>135...TXZ141>146...TXZ156>157...
TXZ159.

SEVERE THUNDERSTORM WATCH UNTIL 500 AM CDT SATURDAY FOR ZONES
TXC001...TXC027...TXC035...TXC085...TXC093...TXC099...TXC113...
TXC119...TXC121...TXC139...TXC143...TXC145...TXC147...TXC161...
TXC181...TXC193...TXC213...TXC217...TXC221...TXC223...TXC231...
TXC251...TXC257...TXC277...TXC281...TXC289...TXC293...TXC309...
TXC331...TXC333...TXC349...TXC379...TXC395...TXC397...TXC425...
TXC439...TXC467.

&&
Hazardous weather outlook, Apr 30, 11:10 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1110 PM CDT FRI APR 30 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1110 PM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF
THE NIGHT ACROSS PARTS OF NORTH TEXAS. THE MODERATE RISK AREA IS
EAST OF A LINE EXTENDING FROM PARIS TO DALLAS TO GOLDTHWAITE.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF
NORTH TEXAS FOR TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE FROM
LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. LOCALLY HEAVY RAINS AND
SOME FLOODING PROBLEMS ARE ALSO EXPECTED.

A SLOW MOVING COLD FRONT WAS LOCATED FROM NEAR SHERMAN TO
DALLAS TO GOLDTHWAITE AT 11 PM FRIDAY. SEVERAL CLUSTERS OF
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
DEVELOP ALONG AND AHEAD OF THE COLD FRONT FOR THE REST OF
THE NIGHT. THE AIRMASS REMAINS VERY UNSTABLE IN AREAS
AHEAD OF THE COLD FRONT...AND SEVERE WEATHER WILL REMAIN
POSSIBLE THROUGH THE OVERNIGHT HOURS.

ALTHOUGH THE AIRMASS IS LESS UNSTABLE TO THE WEST OF THE COLD
FRONT...A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL WILL BE
POSSIBLE. LIFTING FROM AN APPROACHING UPPER LEVEL SYSTEM WILL
CONTRIBUTE TO THE ELEVATED INSTABILITY AND THUNDERSTORM POTENTIAL
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON
SATURDAY...WITH CHANCES CONTINUING ACROSS THE SOUTH SATURDAY NIGHT.
SOME OF THESE STORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS. HEAVY RAIN AND LIGHTNING WILL ALSO PRESENT WEATHER
HAZARDS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED FOR MUCH OF THE NIGHT...
ESPECIALLY IN THE MODERATE RISK AREA AHEAD OF THE COLD FRONT.

09

In the hours before

Local storm report, Apr 30, 11:32 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1132 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1125 PM     HAIL            8 SW CANTON              32.47N  95.96W
04/30/2004  1.75 INCH       VAN ZANDT           TX   LAW ENFORCEMENT
Local storm report, Apr 30, 11:34 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1134 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1130 PM     HAIL            WILLS POINT              32.71N  96.01W
04/30/2004  1.00 INCH       VAN ZANDT           TX   LAW ENFORCEMENT
Local storm report, Apr 30, 11:53 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1153 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1105 PM     HAIL            8 SW CANTON              32.47N  95.96W
04/30/2004  2.50 INCH       VAN ZANDT           TX   TRAINED SPOTTER

            TENNIS BALL SIZED HAIL IN WHITTON, CAR AND MOBILE HOME
            WINDOWS BROKEN
Local storm report, May 1, 12:04 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1204 AM CDT SAT MAY 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1136 AM     HAIL            MALAKOFF                 32.17N  96.01W
05/01/2004  2.00 INCH       HENDERSON           TX   LAW ENFORCEMENT

            RELAYED BY SHERIFF OFFICE
Local storm report, May 1, 12:25 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1225 AM CDT SAT MAY 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1100 PM     HAIL            ATHENS                   32.20N  95.86W
04/30/2004  0.75 INCH       HENDERSON           TX   FIRE DEPT/RESCUE
Local storm report, May 1, 1:20 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
120 AM CDT SAT MAY 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1207 AM     HAIL            13 NW WACO               31.70N  97.34W
05/01/2004  0.75 INCH       MCLENNAN            TX   BROADCAST MEDIA

            DIME SIZE HAIL IN CHINA SPRING

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:06 PM CDTSevere Thunderstorm WarningFWDComanche54 min
Apr 30, 7:22 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant53 min
Apr 30, 7:43 PM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hood, Somervell62 min
Apr 30, 7:49 PM CDTSevere Thunderstorm WarningFWDCooke56 min
Apr 30, 7:50 PM CDTSevere Thunderstorm WarningFWDParker55 min
Apr 30, 7:58 PM CDTSevere Thunderstorm WarningFWDComanche62 min
Apr 30, 8:04 PM CDTSevere Thunderstorm WarningFWDLamar56 min
Apr 30, 8:07 PM CDTSevere Thunderstorm WarningFWDMills53 min
Apr 30, 8:16 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant44 min
Apr 30, 8:29 PM CDTSevere Thunderstorm WarningFWDHamilton46 min
Apr 30, 8:42 PM CDTSevere Thunderstorm WarningFWDBosque, Hood, Somervell48 min
Apr 30, 8:57 PM CDTSevere Thunderstorm WarningFWDComanche, Dallas, Hamilton, Tarrant63 min
Apr 30, 9:12 PM CDTSevere Thunderstorm WarningFWDJohnson63 min
Apr 30, 9:24 PM CDTSevere Thunderstorm WarningFWDBosque66 min
Apr 30, 10:01 PM CDTSevere Thunderstorm WarningFWDHenderson59 min
Apr 30, 10:07 PM CDTSevere Thunderstorm WarningFWDDallas38 min
Apr 30, 10:11 PM CDTSevere Thunderstorm WarningFWDAnderson34 min
Apr 30, 10:15 PM CDTSevere Thunderstorm WarningFWDHamilton60 min
Apr 30, 10:24 PM CDTSevere Thunderstorm WarningFWDBosque51 min
Apr 30, 10:39 PM CDTSevere Thunderstorm WarningFWDVan Zandt51 min
Apr 30, 10:47 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Kaufman43 min
Apr 30, 11:03 PM CDTSevere Thunderstorm WarningFWDHenderson42 min
Apr 30, 11:11 PM CDTSevere Thunderstorm WarningFWDBosque64 min
Apr 30, 11:20 PM CDTSevere Thunderstorm WarningFWDHunt, Rockwall55 min
Apr 30, 11:33 PM CDTSevere Thunderstorm WarningFWDKaufman, Rains, Van Zandt57 min
Apr 30, 11:39 PM CDTSevere Thunderstorm WarningFWDEllis66 min
Apr 30, 11:46 PM CDTSevere Thunderstorm WarningFWDHenderson29 min
May 1, 12:21 AM CDTSevere Thunderstorm WarningFWDHopkins54 min
May 1, 12:31 AM CDTSevere Thunderstorm WarningFWDNavarro59 min
May 1, 12:51 AM CDTSevere Thunderstorm WarningFWDHenderson39 min
May 1, 1:04 AM CDTFlash Flood WarningFWDHenderson, Navarro3 hr
May 1, 2:05 AM CDTFlash Flood WarningFWDMcLennan3 hr
May 1, 3:50 AM CDTFlash Flood WarningFWDHenderson, Navarro3 hr
May 1, 4:50 AM CDTFlash Flood WarningFWDMcLennan3 hr
May 1, 6:38 AM CDTFlash Flood WarningFWDAnderson3 hr
May 1, 9:26 AM CDTFlash Flood WarningFWDAnderson3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.